So that second dose of nivolumab seems to have done what it took four nivo/ippi doses to do last summer. Sunday night I started with nausea and mild stomach pain. By Monday the pain had worsened. By Monday night I was vomiting. By Tuesday, well, the same (drugs did NOT help), and I had an appointment to see my oncology team on Wednesday. By Wednesday, I was in such agony that I ended up in the local ER instead.
In conjunction with the oncologist’s office, they ran a buttload of tests on me, gave me good IV drugs to control the vomiting and pain, and finally some IV steroids and sent me home. Unfortunately, those steroids wore off in half the time they were supposed to. So, as today progressed, I went from minor pain in the morning back to kill-me-now pain around noon.
I’m now back on the prednisone (and waiting for it to kick in, damn it), and tomorrow I’m being admitted to the hospital after seeing the oncologist. I was told to plan for at least one night, possibly more. I’ll be getting IV steroids again and the same drug they gave me last fall for the colitis.
It doesn’t appear that this is colitis, at least not the same sort. It’s my upper GI track going nuts this time, and I sure didn’t have the pain last time. I’m kind of longing for the last time actually… At least that was controllable with immodium. This defies control with even most prescription drugs.
Here’s hoping I make it through the night! If it gets worse or the prednisone doesn’t tide me over, I’m under instruction to get back to the ER. And just when I thought things had gotten so dull around here that I had nothing to blog about.